

## STRASBOURG UNIVERSITY



PROGRAMME -

DATE | COURSE DIRECTORS

MAY 5 - 7 A. Wattiez (FR)



## COURSE DIRECTOR

Arnaud WATTIEZ - LATIFA WOMEN AND CHILDREN HOSPITAL, DUBAI, UAE

## **FACULTY**

Nour ABO SADA - LATIFA WOMEN AND CHILDREN HOSPITAL, DUBAI, UAE

Iman ALHALABI - LATIFA WOMEN AND CHILDREN HOSPITAL, DUBAI, UAE

JOAO ALVES - HOSPITAL DA LUZ, LISBOA, PORTUGAL

Istvan ARGAY - LIFE EXPERT CENTRE, LEUVEN, BELGIUM

Gabriele CENTINI - UNIVERSITA DEGLI STUDI DI SIENA, SIENA, ITALY

Helder FERREIRA CARVALHO - CENTRO HOSPITALAR DO PORTO, PORTO, PORTO, PORTO

Antonello FORGIONE - IRCAD FRANCE, STRASBOURG, FRANCE

Hanan GHARBI - LATIFA WOMEN AND CHILDREN HOSPITAL, DUBAI, UAE

**Zeinab HAKIM** - LATIFA WOMEN AND CHILDREN HOSPITAL, DUBAI, UAE

**Susana MAIA** - CENTRO HOSPITALAR DO BAIXO VOUGA, AVEIRO, PORTUGAL

Riccardo OLIVA - POLICLINICO A. GEMELLI, ROMA, ITALY

Brice RODRIGUEZ - CALDERDALE AND HUDDERSFIELD NHS FOUNDATION TRUST, UK

**Ekaterina ZAKHARCHENKO** - MARIINSKAYA HOSPITAL, SANKT-PETERSBURG, RUSSIA

Each IRCAD faculty member confirms that any conflict of interest they may declare has no bearing on any scientific activity during the courses: all course content is fair, balanced, and free of commercial bias



# COURSE ENDORSEMENT AND ACCREDITATION



This course is accredited by the European Accreditation Council for Continuing Medical Education (EACCME) to provide the following CME activity for medical specialists. The EACCME is an institution of the European Union of Medical Specialists (UEMS).

EACCME credits are also recognized by the American Medical Association towards the Physician's Recognition Award (PRA).





# **COURSE OBJECTIVES**

- Recognize potential complications that may arise during gynecological laparoscopy.
- Develop strategies for effectively managing surgical complications in realtime.
- Enhance understanding of preventive measures to minimize the occurrence of complications.
- Acquire proficiency in troubleshooting techniques to address unforeseen challenges during procedures.
- Foster confidence in handling complex scenarios through practical simulations and case studies.
- Explore advanced strategies for optimizing patient outcomes and minimizing postoperative complications.
- Collaborate with peers to share experiences, best practices, and innovative approaches in complication management.
- Gain insights into emerging technologies and advancements in gynecological laparoscopy to enhance surgical safety and efficacy.

# **EDUCATIONAL METHODS**

- Intensive practical training on live tissue (mini-pigs) and pelvic trainers
- Interactive theoretical and video sessions between Faculty and course participants



# Monday May 5, 2025

# **AFTERNOON**

01.45	Welcoming of participants (course materia	l, administrative data)
02.00	Access to the laboratory – 3 <sup>rd</sup> Floor Short lectures will be provided at the lab entrance to introd	duce all exercises
	Each practical exercise will be carried out in the experimen	ital lab
02.00	THEORETICAL SESSION - GENERALITIES (Laboratory -	3 <sup>rd</sup> Floor)
	Welcome	A. Wattiez
02.10	✓ Introductive lecture:	A. Wattiez
	How to become a "predictable surgeon"?	
	SUTURING PART 1	
02.30	✓ Entrance & exit (7 min.)	Z. Hakim
02.37	✓ Loading the needle (7 min.)	I. Argay
02.44	✓ Safe knots (7 min.)	A. Wattiez
03.00	HANDS-ON TRAINING ON PELVIC TRAINER	
	SUTURING PART 1	
	Exercises on loading the needle (Z-line & Greek-line)	Faculty rotation per table N. Abo Sada I. Alhalabi J. Alves

I. Argay

G. Centini H. Ferreira

H. Gharbi

Z. Hakim

S. Maia

R. Oliva

B. Rodriguez

A. Wattiez



# Monday May 5, 2025

# **AFTERNOON**

04.30 HANDS-ON TRAI	NING ON PELVIC	TRAINER (Laborate	ory – 3 <sup>rd</sup> Floor)
---------------------	----------------	-------------------	------------------------------

04.30	HANDS-ON TRAINING ON PELVIC TRAINER (Laboratory – 3 <sup>rd</sup> Floor) SUTURING PART 2			
	✓ Knotting techniques (gladiator, expert)  (5 min.)	A. Wattiez		
04.35	✓ Extra-corporeal knot (5 min.)	I. Argay		
04.40	✓ Baseball suture (5 min.)	Z. Hakim		
04.50	Gladiator, expert technique & baseball suture	Faculty rotation per table N. Abo Sada I. Alhalabi J. Alves I. Argay G. Centini		

H. Gharbi Z. Hakim S. Maia

H. Ferreira

R. Oliva

B. Rodriguez

A. Wattiez

06.00 pm End of the session

08.00 pm Dinner at Restaurant La Brasserie des Haras



# Tuesday May 6, 2025

# **MORNING**

00 45	<b>VA/-I</b>	66
11x 15 2m	WALCOMA	COTTOO
08.15 am	VVCICUITE	COLLEC

### **08.30** THEORETICAL SESSION (Laboratory – 3<sup>rd</sup> Floor)

Anatomy of the abdominal wall

I. Alhalabi

09.00 Entry: theory and techniques

S. Maia

09.30 Exposure

A. Wattiez

## **Open Coffee Break**

### 10.00 HANDS-ON TRAINING ON LIVE TISSUE

WARM UP

Faculty rotation per table

All Faculty

### **TROCARS PLACEMENT**

#### **EXPOSURE**

- ✓ Intra-abdominal suture
- √ transparietal suture

#### 11.00 THEORETICAL SESSION

#### URINARY COMPLICATION

✓ Bladder injury (30 min.)

G. Centini

#### 11.30 HANDS-ON TRAINING ON LIVE TISSUE

### **SUTURING**

✓ Bladder horizontal separate stitches continuous & bladder vertical extracorporeal knots Faculty rotation per table

All Faculty

# 01.00 pm Lunch at IRCAD cafeteria



# Tuesday May 6, 2025

# **AFTERNOON**

## 02.00 HANDS-ON TRAINING ON LIVE TISSUE

### **URINARY COMPLICATION**

✓ Ureteric injury

J. Alves

#### 02.30 PRACTICAL APPLICATION

- ✓ Ureter
- ✓ Dissection
- ✓ Reanastosmosis
- ✓ Reimplantation
- ✓ Boari flap

### Faculty rotation per table

N. Abo Sada

I. Alhalabi

J. Alves

I. Argay

G. Centini

H. Ferreira

H. Gharbi

Z. Hakim

S. Maia

...

R. Oliva

B. Rodriguez

E. Zakharchenko

A. Wattiez

06.00 pm End of the session



# Wednesday May 7, 2025

# **MORNING**

### **08.30** THEORETICAL SESSION (Laboratory – 3<sup>rd</sup> Floor)

Useful anatomy of the bowel to prevent complication (15 min.)

B. Rodriguez

08.45 Bowel complication: practical aspect of the repair (20 min.)

A. Forgione

### 09.10 HANDS-ON TRAINING ON LIVE TISSUE

### **BOWEL COMPLICATION PRACTICAL**

✓ Direct suture

Small bowel

Colon

✓ Reanastomosis

Small bowel

Colon

Faculty rotation per table

N. Abo Sada

I. Alhalabi

J. Alves

I. Argay

G. Centini

H. Ferreira

H. Gharbi

Z. Hakim

S. Maia

J. IVIGIC

R. Oliva

B. Rodriguez

F. Zakharchenko

A. Wattiez

# **Open Coffee Break**

## 01.00 pm Lunch at IRCAD cafeteria



# Wednesday May 7, 2025

# **AFTERNOON**

01.45 pm	Access 1	to the	lab -	3 <sup>rd</sup> Floor
----------	----------	--------	-------	-----------------------

# **01.45** THEORETICAL SESSION (Laboratory – 3<sup>rd</sup> Floor)

Complications of electrosurgery (15 min.)

H. Ferreira

02.00 Pelvic vessel anatomy (15 min.)

H. Gharbi

02.15 Vascular complication (15 min.)

S. Maia

### 02.30 HANDS-ON TRAINING ON LIVE TISSUE

### **VASCULAR COMPLICATION**

Vascular repair after clamping

Faculty rotation per table

N. Abo Sada

I. Alhalabi

J. Alves

I. Argay

G. Centini

H. Gharbi

Z. Hakim

S. Maia

R. Oliva

B. Rodriguez

E. Zakharchenko

A. Wattiez

### 04.45 CONCLUSION

Wrap-up A. Wattiez

05.00 pm

**End of the session** 

**Delivery of certificate of attendance**